Arkansas, 2005

Tornado in Arkansas, December 3, 2005

December 3, 2005 · NWS LZK · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Dec 3, 3:00 PM CST, 7 hours 18 minutes earlier.

Area forecast discussion, Dec 3, 3:00 PM CST, 7 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
300 PM CST SAT DEC 3 2005

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT
EXOTICALLY WARM TEMPERATURES HAVE INVADED THE SOUTHERN HALF OF THE
CWA THIS AFTERNOON AND HIGH DEW POINTS. A COLD FRONT LIES TO THE
NORTHWEST AND APPEARS TO BE A LITTLE SLOWER THAN EXPECTED. THE AIR
MASS REMAINS CAPPED THIS AFTERNOON BUT THIS MAY ERODE TONIGHT AS THE
FRONT MOVES SOUTHEAST AND AN UPPER TROF BEGINS TO APPROACH FROM THE
WEST. SOME SHOWERS AND THUNDERSTORMS MAY DEVELOP IN THE EXTREME
SOUTHEAST TONIGHT THEN MAY BACKBUILD INTO THE SOUTH LATER AS THE
UPPER TROF APPROACHES. WENT WITH LOW POPS IN THE SOUTHEAST FOR
TONIGHT DUE TO THIS. STILL WENT CLOSE TO MAV MOS ON MINS FOR TONIGHT
ALTHOUGH TEMPS WILL START OUT MUCH WARMER THAN EXPECTED IN MOST
AREAS. GOOD COOLING STILL ANTICIPATED LATER TONIGHT. ON
SUNDAY...MOISTURE WILL BUILD TO THE NORTH A LITTLE AS THE SHORT WAVE
APPROACHES AND PUT SMALL POPS INTO CENTRAL SECTIONS WHILE KEEPING
CHANCE POPS IN THE SOUTHEAST. TEMPS SHOULD RISE LITTLE THROUGH THE
DAY AND MAY FALL DURING THE AFTERNOON IN SOME AREAS. CONTINUED SMALL
POPS IN THE SOUTHEAST FOR MOST OF SUNDAY NIGHT WITH TEMPS SLOWLY
FALLING. STILL LOOKS AT THIS TIME LIKE PRECIP SHOULD CUT OFF BEFORE
IT GETS COLD ENOUGH TO MIX OR CHANGE TO WINTER PRECIP. FOR MONDAY
COLD HIGH PRESSURE MOVES IN AT THE SURFACE WHILE THE UPPER LOW MOVES
BY TO THE NORTH. SOME MOISTURE REMAINS PRESENT AND THERE COULD BE
SOME CHANCE OF FLURRIES BUT LEFT IT OUT FOR NOW. MONDAY NIGHT
THROUGH TUESDAY NIGHT LOOK DRY AND COLD.
&&

.LONG TERM...WEDNESDAY THROUGH SATURDAY
STILL MUCH UNCERTAINTY TO DEVELOPMENTS THROUGH THIS PERIOD. ONE
THING LOOKS LIKELY...AND THAT IS A LARGE ARCTIC HIGH PRESSURE SYSTEM
WILL DOMINATE THE AREA. THIS WILL RESULT IN VERY COLD TEMPS WITH
MINS IN THE TEENS TO LOWER 20S IN THE NORTH AND WELL DOWN INTO THE
20S ELSEWHERE WITH MAXES IN THE 30S IN THE NORTH AND NOT MUCH INTO
THE 40S ELSEWHERE IF EVEN THAT WARM. THERE STILL COULD BE A FEW WEAK
SHORT WAVES MOVE THROUGH THE AREA WHICH COULD RESULT IN LIGHT WINTRY
PRECIP. TIMING OF THESE IS VERY TOUGH AT THIS POINT. GFS AND DGEX DO
INDICATE A SHORT WAVE AND SOME MOISTURE IN THE SOUTH WEDNESDAY NIGHT
AND THURSDAY AND WENT WITH A SLIGHT CHANCE OF PRECIP THERE. GOING BY
TEMP FORECASTS...WENT WITH RAIN/SNOW MIX EARLY WEDNESDAY NIGHT THEN
ALL SNOW LATER WEDNESDAY NIGHT AND THURSDAY MORNING THEN RAIN ON
THURSDAY AFTERNOON. LEFT REST OF THE EXTENDED DRY FOR NOW.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  41  45  31  46 /  10  20  20  10
HARRISON AR       28  38  22  40 /  20  10  10  10
HOT SPRINGS AR    42  46  32  46 /  10  20  20  10
PINE BLUFF AR     45  48  34  48 /  20  20  20  10
MOUNTAIN HOME AR  29  39  22  40 /  20  10  10  10
MONTICELLO AR     48  52  35  50 /  30  30  30  10
SEARCY AR         40  44  30  44 /  20  20  10  10
MOUNT IDA AR      42  45  31  45 /  10  20  20  10
RUSSELLVILLE AR   38  43  28  43 /  10  10  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

29
Hazardous weather outlook, Dec 3, 5:00 AM CST, 17 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST SAT DEC 3 2005

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-041100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST SAT DEC 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WEATHER TONIGHT IN SOUTHEAST
ARKANSAS...MAINLY SOUTH OF A CAMDEN...TO FORDYCE...TO DE WITT LINE.
WARM AIR WILL MOVE OVER THE STATE TODAY...BEFORE A COLD FRONT MOVES
THROUGH THE STATE TONIGHT. AS THE COLD FRONT INTERACTS WITH THE WARM
AND HUMID AIR OVER ARKANSAS...SHOWERS AND THUNDERSTORMS WILL
DEVELOP. HOWEVER...MOST OF THE THUNDERSTORM ACTIVITY WILL BE TO THE
SOUTHEAST OF ARKANSAS. THE MAIN CONCERNS WITH ANY THUNDERSTORMS THAT
DO DEVELOP WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEB SITE AT WWW.SRH.WEATHER.GOV/LZK

58

The radar

The Little Rock radar (KLZK), 141 km away, was scanning. The volume nearest the first event began at 04:19 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Calhoun

When
December 3, 10:18 PM CST to 10:22 PM CST
Where
Calhoun County, 2 mi ESE of Woodberry
Rating
F1
Path length
2.7 mi
Path width
40 yd
Reported by
NWS STORM SURVEY
Coordinates
33.583, -92.500

A weak tornado touched down briefly in Calhoun County, about 1.5 miles east-southeast of Woodberry. The tornado was on the ground for about 2.7 miles before dissipating 3 miles north-northeast of Hampton. The only damage noted along the path of the tornado were some trees broken off or uprooted.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2005Every state in 2005This day in weather historyThe tornado archive for Arkansas, 2005Warnings in Arkansas, December 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5488793.